MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0004L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 february 2019: lot 177994: (b)(4) items manufactured and released on 22-jan-2018.Expiration date: 2023-01-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional components involved: gmk-sphere 02.12.T3i4l tibial tray fixed cemented # t3-i4 l, (k121416), lot 181874: (b)(4) items manufactured and released on 28-jun-2018.Expiration date: 2023-06-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere 02.12.0414fl tibial insert fixed sphere flex #4/14 mm l, (k121416), lot 166496: 50 items manufactured and released on 14-dec-2016.Expiration date: 2021-11-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager: early infection in cemented tka, 2 months after primary operation.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Preliminary investigation performed by r&d knee manager: revision surgery after 2 months from primary implantation for loosening of the implant due to infection.From the picture of the explanted primary implant, no cement can be seen on the surface that were in contact with the bone.The cement remained adherent to the bone.Absence or lack of cement on explanted components is usual to be seen even if the cause of revision is not loosening or mobilization.Therefore this is not an evidence of lack of adhesion between the cement and the implant due to faulty devices.No non-conformity can be revealed in the distal surface of the component that could have contributed to the event.
 
Event or Problem Description
Revision surgery after 2 months from the primary due to loosening of the prosthesis caused by infection: epidermal staphylococcus found.Liner, femoral and tibial components have been revised.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8381781
Report Number3005180920-2019-00116
Device Sequence Number1633678
Product Code JWH
UDI-Device Identifier07630030825835
UDI-Public07630030825835
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Catalogue Number02.12.0004L
Device Lot Number177994
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight74